MAUDE Adverse Event Report: COAPTECH, INC. PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID

COAPTECH, INC. PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID
Model Number 001021X
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pre-procedure ultrasound check (by phased array transducer) showed a 4cm tissue depth for the gastrostomy.The initial steps of the percutaneous ultrasound gastrostomy (pug) procedure were completed to achieve coupling between the percutaneous guidewire (pgw) and internal balloon catheter (ibc) and to advance the coupled pgw and ibc out of the mouth.The pgw was cut to remove the pigtail end and then fed into the g-tube, but halted after resistance was encountered pulling the guidewire out of the mouth after feeding about 10-15cm of guidewire into the g-tube.The guidewire was removed from the g-tube at this point to troubleshoot the encountered resistance.At the abdominal end, the guidewire was able to advance easily but when pulled back, resistance was met at a certain point of slack removal.A glidescope was used to view the guidewire in the mouth and upper throat, which showed no apparent issues.The guidewire was removed from the abdominal end using clamps for grip in a safe abort, at which point, two kinked areas of the guidewire were observed (see figure 1 below).No further complications or clinical effects were reported as confirmed by a post-procedural x-ray, no bleeding, normal gastric suctioning, and no change in oral secretions.No issues were reported in the weeks following the case as well.While this case was determined to not result in a serious injury, the device malfunction observed in the case resulted in initial resistance removing the guidewire.If clinical circumstances were different and the malfunction were to recur, there is a possibility that the procedure would not be able to be aborted without further medical interventions.Therefore, this event is reportable due to the possibility to cause or contribute to a serious injury if the malfunction were to recur.

Brand Name
PUMA-G SYSTEM
Common Device Name
FEEDING TUBE PLACEMENT AID
Manufacturer (Section D)
COAPTECH, INC.
101 w dickman st, suite 700
baltimore MD 21230
Manufacturer (Section G)
COAPTECH, INC.
101 w dickman st, suite 700
baltimore MD 21230
Manufacturer Contact
michelle garner
101 w dickman st, suite 700
baltimore, MD 21230
4435746934
MDR Report Key18241693
Report Number3015177732-2023-00003
Device Sequence Number17784861
Product Code KGC
UDI-Device Identifier00850026037043
UDI-Public(01)00850026037043(17)240301(10)2023100901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number001021X
Device Lot Number2023100901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROSTOMY TUBE.
Patient SexFemale